(WKBN) – Bayer has issued a voluntary recall of certain over-the-counter antifungal sprays.
The recall is due to the presence of benzene in some samples of the products. Exposure to benzene by inhalation, orally or through the skin can result in certain cancers like leukemia or bone marrow, along with blood disorders.
Bayer wants to note that this is a precautionary measure and the levels of the detected benzene are not expected to cause severe health issues. Bayer also notes that benzene is not a regular ingredient in their consumer health products.
The recall is for Lotrimin and Tinactin. They can be sold individually or in combo packs.
The following sprays have been affected:
- Lotrimin Anti-Fungal (AF) Athlete’s Foot Powder Spray
- Lotrimin Anti-Fungal Jock Itch (AFJI) Athlete’s Foot Powder Spray
- Lotrimin Anti-Fungal (AF) Athlete’s Foot Deodorant Powder Spray
- Lotrimin AF Athlete’s Foot Liquid Spray
- Lotrimin AF Athlete’s Foot Daily Prevention Deodorant Powder Spray
- Tinactin Jock Itch (JI) Powder Spray
- Tinactin Athlete’s Foot Deodorant Powder Spray
- Tinactin Athlete’s Foot Powder Spray
- Tinactin Athlete’s Foot Liquid Spray
The lot numbers include TN, CV or NAA and were distributed between September 2018 and September 2021.
As of October 1, Bayer has received no reports of illnesses related to the recall.
For more information on this recall or to get in touch with Bayer, visit the FDA’s website for the recall announcement.